Alert archive / California / Winter Storm Warnings in 2015
Winter Storm Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this winter storm warning at Feb 22, 2015, 2:34 AM PST for Riverside County, San Bernardino County, California. It took effect at Feb 22, 2015, 4:00 PM PST. It was in force for 29 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 22, 2015, 2:34 AM PST (10:34 UTC)
- In effect from
- Feb 22, 2015, 4:00 PM PST
- Expired
- Feb 23, 2015, 9:00 PM PST
- In force
- 29 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 2:00 AM PST | SNOW 3 | Mountain Pass, CA | PUBLIC ESTIMATES 3 INCHES OF SNOWFALL SO FAR AT MOUNTAIN PASS, CA. |
| Feb 23, 2:00 AM PST | SNOW 3 | Mountain Pass, CA | PUBLIC ESTIMATES 3 INCHES OF SNOWFALL SO FAR AT MOUNTAIN PASS, CA AT AN ELEVATION OF 4700 FEET. |
| Feb 23, 6:59 AM PST | SNOW 2 | 1 Nnw Idyllwild-Pine Cov, CA | COCORAHS STATION IDYLLWILD 1.8 NW /CA-RV-2/ SNOW DURATION 24 HOURS. |
| Feb 23, 8:04 AM PST | SNOW 3 | 1 E Big Bear City, CA | |
| Feb 23, 8:13 AM PST | SNOW 6 | 4 Ese Big Bear City, CA | 4-6 INCHES AROUND THE AREA. |
| Feb 23, 8:16 AM PST | SNOW 4.7 | 3 Nw Big Bear Lake, CA | COCORAHS STATION FAWNSKIN 0.3 NE /CA-SR-36/ SNOW DURATION 24 HOURS. |
| Feb 23, 8:17 AM PST | SNOW 4 | 2 W Big Bear Lake, CA | |
| Feb 23, 8:28 AM PST | SNOW 2 | Running Springs, CA | |
| Feb 23, 8:30 AM PST | SNOW 1 | 3 Wsw Lake Arrowhead, CA | |
| Feb 23, 8:59 AM PST | SNOW 3 | 1 W Wrightwood, CA | |
| Feb 23, 9:00 AM PST | SNOW 4 | Wrightwood, CA | WATER EQUIVALENT AND RAINFALL COMBINED 0.75 |
| Feb 23, 9:51 AM PST | SNOW 5 | Mountain Pass, CA | MOUNTAIN PASS SPOTTER MEASURED A STORM TOTAL 5 INCHES OF SNOW AT 4700 FEET. |
| Feb 23, 9:51 AM PST | SNOW 5 | Mountain Pass, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
897 WWUS46 KSGX 221034 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 234 AM PST SUN FEB 22 2015 ...HEAVY SNOW LIKELY ABOVE 6000 FEET IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS TONIGHT INTO MONDAY... .LOW PRESSURE ALOFT WILL BRING COLDER CONDITIONS AND SNOW SHOWERS ACROSS THE MOUNTAINS BEGINNING THIS AFTERNOON. THE SNOW WILL BECOME HEAVIER AND STEADIER OVERNIGHT...WITH AMOUNTS OF 8 TO 12 INCHES LIKELY ABOVE 6000 FEET BY MONDAY MORNING. IN ADDITION... SEVERAL INCHES OF SNOW MAY ACCUMULATE BETWEEN 5500 AND 6000 FEET. SNOW SHOWERS WILL CONTINUE THROUGH MONDAY...AND TAPER OFF MONDAY NIGHT. GUSTY SOUTHWEST WINDS WILL ACCOMPANY THE SNOWFALL TONIGHT BEFORE DECREASING ON MONDAY. CAZ055-056-221900- /O.UPG.KSGX.WW.Y.0002.150222T1800Z-150223T1800Z/ /O.NEW.KSGX.WS.W.0001.150223T0000Z-150224T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 234 AM PST SUN FEB 22 2015 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * ELEVATIONS...6000 FEET AND ABOVE. * SNOW LEVELS...STARTING AROUND 6500 FEET THIS AFTERNOON. FALLING TO 5500 FEET OVERNIGHT AND THEN TO AROUND 5000 FEET MONDAY MORNING. * SNOW ACCUMULATIONS...3 TO 6 INCHES 5500 TO 6000 FEET...6 TO 12 INCHES 6000 FEET TO 7500 FEET...12 TO 18 INCHES ABOVE 7500 FEET. * WINDS...LOCAL SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH OVER HIGHER TERRAIN...DECREASING ON MONDAY. * TIMING...THE MAJORITY OF THE SNOWFALL ACCUMULATION WILL OCCUR TONIGHT...INTO MONDAY MORNING. * VISIBILITY...REDUCED TO 1/4 MILE OR LESS AT TIMES IN FALLING AND BLOWING SNOW. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS IN THE MOUNTAINS DUE TO HEAVY SNOW...ICE AND BLOWING SNOW. CHAINS MAY BE NEEDED ON VEHICLES. * OUTLOOK...SNOW SHOWERS WILL GRADUALLY TAPER OFF ON MONDAY AND END MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ JAD
6 follow-up statements
257 WWUS46 KSGX 221857 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1057 AM PST SUN FEB 22 2015 ...HEAVY SNOW LIKELY ABOVE 6000 FEET IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS TONIGHT INTO MONDAY... .LOW PRESSURE ALOFT WILL BRING COLDER CONDITIONS AND SNOW SHOWERS ACROSS THE MOUNTAINS BEGINNING THIS AFTERNOON. THE SNOW WILL BECOME HEAVIER AND STEADIER OVERNIGHT...WITH AMOUNTS OF 8 TO 12 INCHES OR HIGHER LIKELY ABOVE 6000 FEET BY MONDAY MORNING. IN ADDITION...SEVERAL INCHES OF SNOW MAY ACCUMULATE BETWEEN 5000 AND 6000 FEET. LIGHTER SNOW SHOWERS WILL CONTINUE ON MONDAY...AND TAPER OFF MONDAY NIGHT. GUSTY SOUTHWEST WINDS WILL ACCOMPANY THE SNOWFALL TONIGHT BEFORE DECREASING ON MONDAY. CAZ055-056-230600- /O.CON.KSGX.WS.W.0001.150223T0000Z-150224T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 1057 AM PST SUN FEB 22 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST MONDAY... * ELEVATIONS...6000 FEET AND ABOVE...WITH LIGHTER ACCUMULATIONS LIKELY AT 5000 TO 6000 FOOT ELEVATIONS. * SNOW LEVELS...STARTING AROUND 6500 TO 7000 FEET THIS AFTERNOON. FALLING TO 5500 FEET OVERNIGHT AND THEN TO AROUND 5000 FEET MONDAY MORNING. * SNOW ACCUMULATIONS...2 TO 4 INCHES AT 5000 TO 5500 FOOT ELEVATION...3 TO 6 INCHES AT 5500 TO 6000 FOOT ELEVATION...4 TO 8 INCHES AT 6000 TO 6500 FOOT ELEVATION...5 TO 10 INCHES AT 6500 TO 7000 FOOT ELEVATION...6 TO 12 INCHES AT 7000 TO 7500 FOOT ELEVATION...7 TO 14 INCHES AT 7500 TO 8000 FEET AND 8 TO 16 INCHES ABOVE 8000 FOOT ELEVATION. * WINDS...LOCAL SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH OVER HIGHER TERRAIN...DECREASING ON MONDAY. * TIMING...THE MAJORITY OF THE SNOWFALL ACCUMULATION WILL OCCUR TONIGHT...INTO EARLY MONDAY MORNING. * VISIBILITY...REDUCED TO 1/4 MILE OR LESS AT TIMES IN FALLING AND BLOWING SNOW. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS IN THE MOUNTAINS DUE TO HEAVY SNOW...ICE AND BLOWING SNOW. CHAINS MAY BE NEEDED ON VEHICLES. * OUTLOOK...SNOW SHOWERS WILL GRADUALLY TAPER OFF ON MONDAY AND END BY LATE MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ HARRISON
393 WWUS46 KSGX 230543 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 943 PM PST SUN FEB 22 2015 ...HEAVY SNOW LIKELY ABOVE 6000 FEET IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS TONIGHT INTO MONDAY... .LOW PRESSURE ALOFT WILL BRING COLDER CONDITIONS AND SNOW SHOWERS ACROSS THE MOUNTAINS THE REST OF TONIGHT INTO MONDAY. THE SNOW WILL BECOME HEAVIER AND STEADIER OVERNIGHT...WITH AMOUNTS OF 6 TO 12 INCHES OR HIGHER LIKELY ABOVE 7000 FEET BY MONDAY MORNING. SEVERAL INCHES OF SNOW MAY ACCUMULATE AROUND 6000 FEET. LIGHTER SNOW SHOWERS WILL CONTINUE ON MONDAY...AND TAPER OFF MONDAY NIGHT. GUSTY SOUTHWEST WINDS WILL ACCOMPANY THE SNOWFALL TONIGHT BEFORE DECREASING ON MONDAY. CAZ055-056-231400- /O.CON.KSGX.WS.W.0001.000000T0000Z-150224T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 943 PM PST SUN FEB 22 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * ELEVATIONS...6000 FEET AND ABOVE...WITH LIGHTER ACCUMULATIONS LIKELY AT 5500 TO 6000 FOOT ELEVATIONS. * SNOW LEVELS...STARTING AROUND 6500 TO 7000 FEET THIS AFTERNOON. FALLING TO 5500 FEET OVERNIGHT AND THEN TO AROUND 5000 FEET MONDAY MORNING. * SNOW ACCUMULATIONS...1 TO 3 INCHES AT 5500 TO 6000 FEET...4 TO 8 INCHES AT 6000 TO 7000 FEET...6 TO 12 INCHES AT 7000 TO 8000 FEET AND LOCALLY 8 TO 16 INCHES ABOVE 8000 FEET. * WINDS...LOCAL SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH OVER HIGHER TERRAIN...DECREASING ON MONDAY. * TIMING...THE MAJORITY OF THE SNOWFALL ACCUMULATION WILL OCCUR TONIGHT...INTO EARLY MONDAY MORNING. * VISIBILITY...REDUCED TO 1/4 MILE OR LESS AT TIMES IN FALLING AND BLOWING SNOW. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS IN THE MOUNTAINS DUE TO HEAVY SNOW...ICE AND BLOWING SNOW. CHAINS MAY BE NEEDED ON VEHICLES. * OUTLOOK...SNOW SHOWERS WILL GRADUALLY TAPER OFF ON MONDAY AND END BY LATE MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MAXWELL
219 WWUS46 KSGX 231126 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 326 AM PST MON FEB 23 2015 ...PERIODS OF MODERATE TO LOCALLY HEAVY SNOW LIKELY ABOVE 6000 FEET IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS TODAY... .LOW PRESSURE ALOFT WILL BRING COLDER CONDITIONS AND SNOW SHOWERS ACROSS THE MOUNTAINS THROUGH THIS EVENING. SEVERAL ADDITIONAL INCHES OF SNOWFALL ARE LIKELY BEFORE THE STORM SYSTEM MOVES EAST OF THE AREA LATE TONIGHT. CAZ055-056-231930- /O.CON.KSGX.WS.W.0001.000000T0000Z-150224T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 326 AM PST MON FEB 23 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * ELEVATIONS...6000 FEET AND ABOVE...WITH LIGHTER ACCUMULATIONS POSSIBLE AS LOW AS 5000 FEET. * SNOW LEVELS...5000 TO 5500 FEET. * TOTAL SNOW ACCUMULATIONS...1 TO 3 INCHES BELOW 5500 FEET...5 TO 10 INCHES 6000 TO 7000 FEET...10 INCHES OR MORE ABOVE 7000 FEET. * WINDS...VARIABLE AND OCCASIONALLY GUSTY IN THE HEAVIER SNOW SHOWERS. * TIMING...THE SNOW SOWERS MAY DECREASE FOR A TIME THIS MORNING... THEN INCREASE IN COVERAGE AGAIN THIS AFTERNOON AND EVENING. * VISIBILITY...REDUCED TO 1 MILE OR LESS AT TIMES IN SNOW AND FOG. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS IN THE MOUNTAINS DUE TO LOCALLY HEAVY SNOW ACCUMULATIONS...AND ICE. CHAINS MAY BE NEEDED ON VEHICLES. * OUTLOOK...SNOW SHOWERS WILL GRADUALLY TAPER OFF AND END BY LATE MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ JAD
850 WWUS46 KSGX 231924 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1124 AM PST MON FEB 23 2015 ...PERIODS OF MODERATE TO LOCALLY HEAVY SNOW LIKELY ABOVE 6000 FEET IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS TODAY... .LOW PRESSURE ALOFT WILL CONTINUE THE POSSIBILITY OF SNOW SHOWERS ACROSS THE MOUNTAINS THROUGH THIS EVENING. A FEW MORE INCHES OF SNOWFALL ARE LIKELY BEFORE THE STORM SYSTEM MOVES EAST OF THE AREA LATE TONIGHT. CAZ055-056-240000- /O.CON.KSGX.WS.W.0001.000000T0000Z-150224T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 1124 AM PST MON FEB 23 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * ELEVATIONS...6000 FEET AND ABOVE...WITH LIGHTER ACCUMULATIONS POSSIBLE AS LOW AS 5000 FEET. * SNOW LEVELS...5000 TO 5500 FEET. * TOTAL SNOW ACCUMULATIONS...1 TO 3 INCHES BELOW 5500 FEET...5 TO 10 INCHES 6000 TO 7000 FEET...10 INCHES OR MORE ABOVE 7000 FEET. * WINDS...VARIABLE AND OCCASIONALLY GUSTY IN THE HEAVIER SNOW SHOWERS. * TIMING...SNOW SHOWERS WILL INCREASE IN COVERAGE AGAIN THIS AFTERNOON AND EVENING. * VISIBILITY...REDUCED TO 1 MILE OR LESS AT TIMES IN SNOW AND FOG. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS IN THE MOUNTAINS DUE TO LOCALLY HEAVY SNOW ACCUMULATIONS...AND ICE. CHAINS MAY BE NEEDED ON VEHICLES. * OUTLOOK...SNOW SHOWERS WILL GRADUALLY TAPER OFF AND END BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ JJT
666 WWUS46 KSGX 232133 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 133 PM PST MON FEB 23 2015 ...PERIODS OF MODERATE TO LOCALLY HEAVY SNOW LIKELY ABOVE 6000 FEET IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS THROUGH THIS EVENING... .LOW PRESSURE ALOFT WILL CONTINUE THE POSSIBILITY OF SNOW SHOWERS ACROSS THE MOUNTAINS THROUGH THIS EVENING. A FEW MORE INCHES OF SNOWFALL ARE LIKELY BEFORE THE STORM SYSTEM MOVES EAST OF THE AREA LATE TONIGHT. THEREFORE...THE WINTER STORM WARNING WAS EXTENDED THROUGH 9 PM PST THIS EVENING. CAZ055-056-240500- /O.EXT.KSGX.WS.W.0001.000000T0000Z-150224T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 133 PM PST MON FEB 23 2015 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * ELEVATIONS...6000 FEET AND ABOVE...WITH LIGHTER ACCUMULATIONS POSSIBLE AS LOW AS 5000 FEET. * SNOW LEVELS...5000 TO 5500 FEET. * TOTAL SNOW ACCUMULATIONS...1 TO 3 INCHES BELOW 5500 FEET...5 TO 10 INCHES 6000 TO 7000 FEET...10 INCHES OR MORE ABOVE 7000 FEET. * WINDS...VARIABLE AND OCCASIONALLY GUSTY THROUGH THIS EVENING IN THE HEAVIER SNOW SHOWERS. GUSTY NORTHERLY WINDS DEVELOPING TUESDAY MORNING THROUGH EARLY AFTERNOON. * TIMING...SNOW SHOWERS WILL INCREASE IN COVERAGE AGAIN THIS AFTERNOON AND EVENING. * VISIBILITY...REDUCED TO 1 MILE OR LESS AT TIMES IN SNOW AND FOG. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS IN THE MOUNTAINS DUE TO LOCALLY HEAVY SNOW ACCUMULATIONS...AND ICE. CHAINS MAY BE NEEDED ON VEHICLES. * OUTLOOK...SNOW SHOWERS WILL INCREASE THROUGH THIS EVENING...THEN GRADUALLY TAPER OFF LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ JJT
429 WWUS46 KSGX 240504 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 904 PM PST MON FEB 23 2015 ...THE WINTER STORM WARNING EXPIRED AT 9 PM... .SNOW WAS TAPERING OFF OVER SAN BERNARDINO COUNTY THIS EVENING AND WILL END OVERNIGHT. CAZ055-056-240615- /O.EXP.KSGX.WS.W.0001.000000T0000Z-150224T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 904 PM PST MON FEB 23 2015 ...WINTER STORM WARNING HAS EXPIRED... A STORM SUMMARY WITH SNOW TOTALS IS HEADLINED ON OUR WEBPAGE AT WWW.WRH.NOAA.GOV/SGX. $$ MOEDE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 21, 9:30 PM PST, 5 hours 4 minutes earlier.
Area forecast discussion, Feb 21, 9:30 PM PST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST SAT FEB 21 2015
.SYNOPSIS... A LOW PRESSURE SYSTEM WILL DEVELOP OVER CENTRAL TO
SOUTHERN CALIFORNIA LATE TONIGHT THROUGH MONDAY...RESULTING IN
CONTINUED COOLING...CLOUDY SKIES...PERIODS OF LIGHT TO MODERATE
SHOWERS AND HIGH ELEVATION SNOW...AS WELL AS WINDY CONDITIONS ALONG
THE DESERT SLOPES AND INTO THE ADJACENT DESERTS. SOME SHOWERS COULD
LINGER INTO MONDAY NIGHT BEFORE THE STORM SYSTEM EXITS THE REGION.
FAIR WEATHER WILL RETURN TUESDAY THROUGH FRIDAY UNDER DRY NORTH TO
NORTHWEST FLOW ALOFT. ANOTHER SYSTEM MAY BRING MORE PRECIPITATION
NEXT WEEKEND.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
SKIES WERE MOSTLY CLOUDY THIS EVENING DUE TO WIDESPREAD STRATUS FROM
THE MOUNTAINS WEST TO THE COAST...WITH SOME LINGERING HIGH CLOUDS
OVER THE DESERT. THE UPPER TROUGH WAS CONTINUING TO DEVELOP OVER
NORTHERN CALIFORNIA...WITH SOME INCREASE IN PRECIPITABLE WATER OVER
CENTRAL CALIFORNIA TO ABOUT 0.7 INCHES. ONSHORE FLOW WAS ABOUT +7 MB
FROM SAN DIEGO TO THE LOWER DESERTS...WITH SOME WINDS GUSTING TO AS
HIGH AS AROUND 55 MPH IN THE MOUNTAINS AND DESERTS...MAINLY THROUGH
SAN GORGONIO PASS AND FAR SOUTHEASTERN SAN DIEGO COUNTY. SO
FAR...THE MARINE LAYER WAS ABOUT 4500-6000 FEET DEEP...WHICH
COMBINED WITH THE ONSHORE FLOW SHOULD PRODUCE SCATTERED LIGHT PRECIP
OVERNIGHT...MAINLY OVER THE SOUTH/WEST SLOPES OF THE MOUNTAINS. THE
MAIN PRECIP WILL WAIT UNTIL MOISTURE INCREASES LATER SUNDAY AND
SUNDAY NIGHT AS THE TROUGH DEEPENS OVER SOUTHERN CALIFORNIA...WITH
THE TROUGH AXIS EXTENDING FROM ABOUT RENO TO SANTA BARBARA BY SUNDAY
EVENING. CURRENT PRECIP PROJECTIONS OF ONE-QUARTER TO ONE-HALF INCH
IN COASTAL/VALLEY AREAS AND ONE-HALF TO ONE AND ONE-HALF INCHES
LOOKS GOOD IN THE MOUNTAINS...THOUGH WITH SUSTAINED UPSLOPING...I
WOULD NOT BE SURPRISED TO SEE A LOCAL 2+ INCH VALUE IN THE SAN
BERNARDINO COUNTY MOUNTAINS STORM TOTAL. BASED ON THE TEMPERATURE
PROFILE...SNOW LEVELS WILL MOSTLY BE IN THE 6000-7000 FOOT RANGE BUT
WILL LOWER A LITTLE BIT SUNDAY NIGHT AS THE UPPER LOW GETS CLOSER.
SNOWFALL WILL BE VARIABLE IN THE MOUNTAINS AS WILL GENERALLY RANGE
FROM 3 TO 7 INCHES ABOVE 6500 FEET...LOCALLY HIGHER IN SAN BERNARDO
COUNTY ABOVE 7500 FEET...ESPECIALLY IF SOME CONVECTION DEVELOPS AS
THE COLD CORE OF THE UPPER LOW WILL BE JUST A SHORT DISTANCE FURTHER
NORTH OVER THE MOJAVE DESERT/SOUTHERN SAN JOAQUIN VALLEY WHERE 500
MB TEMPS COULD FALL BELOW -25 C. A TREND TOWARDS LOW-LEVEL NW FLOW
WILL RESULT IN DRYING BY MONDAY NIGHT DESPITE THE TROUGH STILL BEING
OVERHEAD...SO PRECIP WILL TAPER OFF BY THEN AND SHOULD END ENTIRELY
SOMETIME OVERNIGHT.
NORTH TO NORTHWEST FLOW ALOFT WILL DEVELOP TUE AND SHOULD BE
ACCOMPANIED BY SOME OFFSHORE FLOW AT THE SURFACE FOR WARMER DRY
WEATHER AND NO MARINE LAYER. TEMPS WILL GENERALLY BE A FEW DEGREES
ABOVE NORMAL AT MID WEEK...AFTER THE COOL PERIOD EARLY NEXT WEEK.
GFS/ECM ARE NOT IN GOOD AGREEMENT...THOUGH THE LAST 2 RUNS OF THE
GFS HAS HAD GOOD PRECIP OVER SO-CAL WITH A BROAD TROUGH NEXT
WEEKEND. I HAVE ADDED A SLIGHT CHANCE OF PRECIP FOR FRIDAY
NIGHT/SATURDAY.
&&
.AVIATION...220430...COAST/VALLEYS...BKN-OVC030-035 TOPS 040 MSL.
AFT 09Z...AREAS -SHRA/DZ THROUGH 00Z MONDAY. AFT 00Z MONDAY...BKN-
OVC020-030 WITH WIDESPREAD -RA AND VIS LOCALLY 3-5SM BR IN SHRA
THROUGH 15Z MONDAY.
IN ADDITION TO THE INCREASING PRECIP...SSW SURFACE WINDS WILL
INCREASE TO 15-25 KT SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY
NIGHT. THE STRONGEST WINDS WILL BE AT THE COASTAL AIRPORTS OF
KSAN...KCRQ AND KSNA.
MTNS...MTN OBSCD IN CLDS AND PCPN TONIGHT THROUGH MONDAY MORNING.
-SHRA/DZ BEGINNING AFT 09Z SUNDAY WITH -RA LIKELY SUNDAY AFTERNOON
THROUGH MONDAY MORNING. SNOW LEVEL 8500 FT MSL TONIGHT LOWERING TO
5500-6000 FT BY MONDAY MORNING. SOUTHWEST WINDS 20-30 KT WITH GUSTS
TO 45 KT SUNDAY AND MONDAY.
DESERTS...LOWERING CIGS SUNDAY NIGHT WITH BKN-OVC030-060 THROUGH
MONDAY. -SHRA POSSIBLE AT KPSP AND KTRM MAINLY SUNDAY NIGHT AND
MONDAY.
&&
.MARINE...830 PM...INCREASING SOUTH WINDS SUNDAY AFTERNOON TO 15-25
KT WITH GUSTS TO 30 KT AHEAD OF AN APPROACHING COLD FRONT...SHIFTING
SOUTHWEST SUNDAY EVENING BEHIND THE FRONT. A SMALL CRAFT ADVISORY
HAS BEEN ISSUED AND WILL BE IN EFFECT FROM 10 AM SUNDAY TO 1 PM
MONDAY FOR STRONG WINDS. THE STRONGEST WINDS WILL BE ASSOCIATED WITH
THE PASSAGE OF THE COLD FRONT SUNDAY AFTERNOON AND EVENING.
SCATTERED SHOWERS SUNDAY/SUNDAY NIGHT...ENDING MONDAY MORNING.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 10 PM PST SUNDAY FOR SAN DIEGO COUNTY COUNTY
MOUNTAINS...SAN DIEGO COUNTY DESERTS AND THE SAN GORGONIO PASS NEAR
BANNING.
WIND ADVISORY UNTIL 4 AM PST SUNDAY FOR APPLE AND LUCERNE VALLEYS.
WINTER WEATHER ADVISORY FROM 10 AM SUNDAY TO 10 AM PST MONDAY
FOR RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY
MOUNTAINS.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM SUNDAY TO 1 PM PST
MONDAY FOR COASTAL WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER AND OUT TO 30 NM-WATERS FROM SAN MATEO POINT
TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING
SAN CLEMENTE ISLAND.
&&
PUBLIC...MAXWELL
AVIATION/MARINE...MOEDEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:26 PM PST | Small Craft Advisory for Winds | SGX | 29 hr | |
| Feb 22, 3:28 AM PST | Wind Advisory | SGX | Riverside, San Diego | 29 hr |
| Feb 22, 1:09 PM PST | Flash Flood Watch | SGX | Orange, Riverside, San Diego | 15 hr |
Nearby
Winter Storm Warnings in California, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.